Mississippi, 2004

Damaging Winds in Mississippi, June 22, 2004

June 22, 2004 · NWS JAN · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 22, 2:00 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 22, 2:00 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE JUN 22 2004

.SHORT TERM...POSSIBLE EXCESSIVE RAINFALL AND SEVERE WEATHER
ASSOCIATED WITH THE CONVECTIVE COMPLEX DEVELOPING OVER ERN TX/WRN LA
WILL BE OF PRIMARY CONCERN TONIGHT. THE COMPLEX WILL HAVE ACCESS TO
2+ INCH PRECIPITABLE WATER AIRMASS SURGING IN FROM THE WESTERN
GULF...AND 25 TO 35KT LOW LEVEL INFLOW FOR STORM ORGANIZATION. IN
ADDITION THE OUTFLOW BOUNDARY FROM THE MORNING CONVECTIVE COMPLEX
OVER AR IS MOVING INTO NORTHWEST PORTIONS OF THE FORECAST AREA AND
SHOULD STALL OUT AND SERVE AS A FOCUS FOR THE COMPLEX. AT THIS TIME
IT IS HARD TO PINPOINT AN AREA FOR A FLOOD WATCH TONIGHT SINCE
CONVECTIVE ORGANIZATION IS STILL OCCURRING...BUT AN ISSUANCE MAY BE
NEEDED FOR SOME PORTION OF THE FORECAST AREA LATER THIS AFTERNOON
FOR TONIGHT...AND PERHAPS WEDNESDAY MORNING. IT APPEARS DECENT UPPER
JET RIGHT ENTRANCE REGION DYNAMICS MAY COME INTO PLAY AS WELL.

IT LOOKS LIKE THE BETTER MOISTURE CONVERGENCE WILL PROGRESS SOUTH OF
THE FORECAST AREA DURING THE DAY WEDNESDAY AS VORTICITY ASSOC WITH
THE CONVECTIVE SYSTEM MOVES EAST. HAVE CONFIGURED WEATHER/POP GRIDS
TO REFLECT THIS THINKING...AND WEDNESDAY NIGHT INTO EARLY THURSDAY
LOOK LIKE RELATIVELY QUIET PERIODS. THE ETA AND GFS BRING THE
BOUNDARY AND VERY MOIST UNSTABLE AIR BACK TO THE NORTH THURSDAY
AFTERNOON...BUT LITTLE IN THE WAY OF MID/UPPER LEVEL SUPPORT SHOULD
LEND TO ONLY SCATTERED DIURNAL CONVECTION. THE NEXT SIGNIFICANT
SYSTEM APPEARS TO BE SLATED FOR FRIDAY AFTERNOON...PERHAPS A SIMILAR
SETUP TO TONIGHTS SCENARIO.

&&

.LONG TERM...THE ACTIVE WEATHER PATTERN MAY CONTINUE THIS WEEKEND AS
THE ANOMALOUS UPPER TROUGH OVER THE NORTHEAST MOVES LITTLE...AND
MAINTAINS STRONG MID LEVEL CONFLUENT FLOW OVER THE OH VALLEY REGION.
THE SUBTROPICAL RIDGE TO THE EAST WILL MAINTAIN VERY MOIST SOUTHERLY
FLOW INTO A SURFACE BOUNDARY OVER THE LOWER MS VALLEY REGION. THE
CAVEAT TO A CONTINUED WET PATTERN INTO NEXT WEEK IS THAT THE RIDGE
COULD BUILD IN STRONGER AND PUSH BETTER MOISTURE CONVERGENCE TO THE
NORTHWEST. WILL GO WITH CHANCE POPS FOR NOW THROUGH THE EXTENDED.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

43/EC
Hazardous weather outlook, Jun 22, 4:49 AM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
549 AM CDT TUE JUN 22 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231049-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
549 AM CDT TUE JUN 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY AND
TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI. THIS AREA IS GENERALLY
ALONG AND NORTHWEST OF A LINE FROM BASTROP TO ROLLING FORK TO
GREENWOOD. STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT ACROSS THE REMAINDER OF THE OUTLOOK AREA.

THE WARM MOIST AIRMASS OVER OUR REGION WILL DESTABILIZE AGAIN
WITH TODAYS HEATING.  A POTENT UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE DELTA REGION THIS EVENING AND COMBINE WITH A COLD
FRONT TO ENHANCE THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS
MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL.
STRONG THUNDERSTORMS PRODUCING	GUSTY WINDS AROUND 40 MPH AND
SOME SMALL HAIL WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA.

...FLOODING...
THUNDERSTORMS WITH VERY HEAVY RAINFALL LEADING TO THE PONDING OF
WATER ON ROADS WILL BE POSSIBLE LATER TODAY ALONG AND WEST OF A
LINE FROM NATCHEZ TO VICKSBURG TO GRENADA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY...
A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE LOWER
MISSISSIPPI VALLEY REGION...WHILE AN UNSEASONABLY COLD UPPER
LEVEL TROUGH IS FORECAST TO BECOME ESTABLISHED OVER THE UPPER
MIDWEST. DISTURBANCES ASSOCIATED WITH THE UPPER TROUGH WILL
COMBINE WITH A	SLOW-MOVING COLD FRONT TO PRODUCE SEVERAL ROUNDS
OF THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE LIMITS
ALONG THE HIGHWAY 82 CORRIDOR...WHILE THE RISK FOR VERY HEAVY
RAINFALL LOOKS TO BE GREATEST TO THE SOUTH OF HIGHWAY 82.

...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY...
A WARM AND VERY MOIST AIRMASS WILL REMAIN OVER THE REGION
THROUGH SATURDAY. ANOTHER POTENT SHORTWAVE WILL MOVE OVER THE
OUTLOOK AREA FRIDAY NIGHT AND DROP A SLOW MOVING COLD FRONT INTO
THE LOWER MISSISSIPPI VALLEY SATURDAY. STRONG THUNDERSTORMS WITH
VERY HEAVY RAINFALL WILL POSSIBLE FRIDAY AND SATURDAY ACROSS THE
WHOLE OUTLOOK AREA AND AGAIN IN THE SOUTH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NECESSARY THIS EVENING IN THE DELTA REGION.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 22, 1:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT TUE JUN 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             BROOKHAVEN              31.58N 90.45W
06/22/2004  0.25 INCH        LINCOLN            MS   EMERGENCY MNGR

            PEA-SIZED HAIL REPORTED AT BROOKDALE BLVD AND HIWAY 51.

&&

The radar

The Mobile radar (KMOB), 123 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Forrest

When
June 22, 2:00 PM CST
Where
Forrest County, Petal
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.350, -89.267

Two trees were blown down by 40 mph winds.

Thunderstorm Wind, Jones

When
June 22, 2:20 PM CST
Where
Jones County, Sandersville
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -89.033

Three trees were blown down by 40 mph winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402952, 5402951.